Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 152, NWS St. Louis, MO

July 4, 2007Pike County, Ralls County, Missouri; Pike County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jul 4, 2007, 3:36 PM CDT for Pike County, Ralls County, Missouri; Pike County, Illinois. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2007, 3:36 PM CDT (20:36 UTC)
Expired
Jul 4, 2007, 4:15 PM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

Counties Pike County, IL, Pike County, MO, Ralls County, MO

The radar

The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 2:00 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 8.6 hours before the alert went out and 237 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 133 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-162 J/kg
Mixed-layer LCL
1010 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
133 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 042036
SVRLSX
ILC149-MOC163-173-042115-
/O.NEW.KLSX.SV.W.0152.070704T2036Z-070704T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
336 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN PIKE COUNTY IN NORTHEAST MISSOURI
  NORTHEASTERN RALLS COUNTY IN NORTHEAST MISSOURI
  WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 415 PM CDT

* AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. THIS STORM WAS LOCATED NEAR NEW LONDON...OR 9 MILES
  SOUTH OF HANNIBAL...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FRANKFORD...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CALL THE NEAREST LAW ENFORCEMENT AGENCY
AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN ST LOUIS.

LAT...LON 3968 9145 3953 9150 3940 9110 3962 9101

$$

TILLY
2 follow-up statements
000 
WWUS53 KLSX 042058
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
359 PM CDT WED JUL 4 2007

MOC163-173-042109-
/O.CAN.KLSX.SV.W.0152.000000T0000Z-070704T2115Z/
PIKE MO-RALLS MO-
359 PM CDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR RALLS AND PIKE COUNTIES IN
NORTHEAST MISSOURI IS CANCELLED...

LAT...LON 3968 9128 3955 9129 3946 9106 3967 9100

$$

ILC149-042115-
/O.CON.KLSX.SV.W.0152.000000T0000Z-070704T2115Z/
PIKE IL-
359 PM CDT WED JUL 4 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WESTERN PIKE COUNTY IN WEST CENTRAL ILLINOIS...

AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF NEW
CANTON...OR ABOUT 12 MILES SOUTHEAST OF HANNIBAL...MOVING EAST AT 25
MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...NEW
CANTON.

LAT...LON 3968 9128 3955 9129 3946 9106 3967 9100

$$

TILLY
000 
WWUS53 KLSX 042116
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
415 PM CDT WED JUL 4 2007

ILC149-042125-
/O.EXP.KLSX.SV.W.0152.000000T0000Z-070704T2115Z/
PIKE IL-
415 PM CDT WED JUL 4 2007

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PIKE COUNTY IN WEST 
CENTRAL ILLINOIS HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.

ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9:00 PM.

LAT...LON 3968 9128 3955 9129 3946 9106 3967 9100

$$

TILLY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:20 AM CDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jul 4, 11:20 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1120 AM CDT WED JUL 4 2007

.DISCUSSION...
THE 00Z SHORT-TERM MODELS (TIL FRIDAY NIGHT)...ARE SIMILAR ON MASS
FIELDS AT H500 AND THE SURFACE THRU THURSDAY NIGHT BUT THEN
DIVERGE SOME ON FRIDAY. NWLY H500 FLOW OVER THE AREA WITH BASIC
PATTERN OF RIDGE OVER THE WRN CONUS AND TROF OVER THE ERN CONUS
WILL CONTINUE THRU THE PERIOD WITH THE RIDGE OVER THE WRN CONUS
EXPANDING EWD A BIT TOWARDS THE WEEKEND. AT THE SURFACE...CDFNT TO
PUSH INTO NRN FA LATE THIS AFTERNOON AND THEN PUSH THRU MOST OF
THE FA TONIGHT...AND THEN EXIT THE SRN FA ON THURSDAY. WEAK HI
PRES WILL BE OVER THE AREA ON THURSDAY NIGHT AS A SECOND CDFNT
APPROACHES FROM THE N. THIS SECOND CDFNT EXPECTED TO STALL
OUT...IN RESPONSE TO EXPANDING MID LEVEL RIDGE...SOMEWHERE IN THE
NRN OR NERN FA DEPENDING ON WHICH MODEL EXAMINED. THE NAM ALSO
SHOWS THIS SECOND CDFNT ACCOMPANIED WITH A MORE VIGOROUS VORT MAX
AT THE MID LEVELS THAN THE GFS. A LOT OF UNCERTAINTY SURROUNDS THE
FRIDAY FORECAST.

FOR TODAY...SOME SC CLOUDS DEVELOPED IN WAKE OF H850 THETA-E
ADVECTION BULLSEYE A FEW HOURS AGO...BUT HAVE SINCE DISSIPATED AS
THIS FEATURE MOVED EWD INTO DRIER AIR. MODELS ALL SHOW SOME MODEST
CONVERGENCE ALOFT EARLY THIS MORNING AND WITH VERY MOIST AIRMASS
EXPECTED TO EXPAND AND OVERSPREAD THE FA THIS MORNING...CANNOT
RULE OUT AN ISOLD SHRA EARLY ACROSS THE I-70 CORRIDOR...ALTHOUGH
THE BEST CHANCE FOR RAIN WILL BE IN THE FAR NRN FA WITH APPROACH
OF CDFNT. HEADING INTO LATE MORNING/MIDDAY...MODEL SOUNDINGS
INDICATE LITTLE/NO CAP OVER MOST AREAS AND WITH WEAK FORCING
FEATURES GENERALLY SITUATED OVER THE NRN/CNTRL THIRDS OF THE FA...
LOOK FOR WDLY SCT SHRA/TSRA TO DEVELOP DURING THIS TIME FRAME.
THE BETTER/MORE ORGANIZED CONVECTION EXPECTED TO BE INITIALLY IN
THE NRN FA AND NERN FA...FROM BOTH THE APPROACHING CDFNT AND
POSSIBLE DIRECT INFLUENCE OF OUTFLOW BOUNDARY OF MCS THAT HAS BEEN
STEADILY SLIDING SWD...FIGHTING THE SEWD PUSH OF THE FWD PROP
CORFIDI VECTORS IN LIEU OF THE BETTER MOISTURE/INSTABILITY WHICH
EXISTS ON ITS SWRN FLANK. THE MIDDAY SCENARIO EXPECTED TO THEN
CONTINUE THRU THE AFTERNOON HOURS. BEST SHEAR OF 10-12 M/S WILL
EXIST OVER THE NRN/NERN FA ALONG WITH MLCAPES OF AROUND 2000 J/KG.
EXPECTED UNIDIRECTIONAL SHEAR PROFILE AND BEST CHANCE FOR
ORGANIZED CONVECTION IN THIS AREA AS WELL...AND SO THERE WILL
EXIST A SEVERE THREAT MAINLY FOR DAMAGING WINDS. SEVERE THREAT TO
SHARPLY DECREASE HEADING INTO LATE EVENING AS THE REMNANT CONVECTION
IS MAINLY LIMITED TO I-70 CORRIDOR AND AREAS SWD. H850 TEMPS OF
+18C EXPECTED THIS PERIOD...BUT CONVECTIVE DEBRIS CLOUDS WILL
ABOUND...AND WILL ONLY RESULT IN MODEST TEMP INCREASES FROM
PERSISTENCE.

FOR THURSDAY...FRONTAL ZONE TO BE LIMITED TO THE FAR SRN FA AND
THIS IS WHERE THE BEST PCPN PROBS WILL BE. LITTLE CHANGE IN TEMPS
DESPITE BEING BEHIND A CDFNT FOR MOST OF THE AREA...AS HI PRES
BEHIND THE FRONT QUITE WEAK...AND SO LOOK FOR NEAR PERSISTENCE
FROM TODAY FOR MOST AREAS. SOME DECAYING PCPN MAY SNEAK INTO THE
NRN FA THURSDAY EVENING FROM APPROACHING SECOND CDFNT...BUT STILL
LOOKS DOUBTFUL ENOUGH TO PRECLUDE MENTION AT THIS TIME.

FOR FRIDAY...THE TRICKIEST PERIOD OF ALL. MID-LEVEL RIDGE WILL BE
BUILDING OVERHEAD...BUT THE TYPE OF AIRMASS IN PLACE IS VERY MUCH
IN DOUBT...AS FA WILL BE SANDWICHED BETWEEN OLD/POORLY DEFINED
CDFNT TO THE S AND THE SECOND CDFNT DRAPED SOMEWHERE OVER THE NRN
OR NERN FA. SO CONVERGENCE BOUNDARIES WILL EXIST OVER THE AREA
WITH A MODERATELY MOIST/UNSTABLE AIRMASS EXPECTED WITH LITTLE TO
NO CIN. THIS PERIOD WARRANTS MORE EXAMINATION...AS THIS IS THE
FIRST INDICATION FROM THE MODELS THAT PCPN MIGHT BE POSSIBLE PLUS
MOS NOT TOO EXCITED ABOUT THIS WITH 10PCT TO 15PCT POPS BUT FEEL
THIS IS UNDERDONE. DUE TO THE UNCERTAINTY AND AFTER COORDINATION
WITH NEIGHBORING OFFICES...HAVE LEFT THIS PERIOD DRY FOR NOW UNTIL
WE GET A BETTER LOOK LATER TODAY. MAX TEMPS EXPECTED TO BE A
LITTLE WARMER THAN PERSISTENCE WITH BUILDING MID LEVEL RIDGE AND
H850 TEMPS OF 18C TO 20C.

TES

&&

.AVIATION...
FOR THE 18Z TAFS...
COLD FRONT EXTENDED FROM NORTHERN IL ACROSS NORTH MO INTO CENTRAL KS
LATE THIS MORNING. FRONT IS FORECAST TO MOVE SLOWLY SOUTHEASTWARD
DURING THE PERIOD. ISOLATED CONVECTION DEVELOPED PAST HALF HOUR
ACROSS PORTIONS OF EAST MO. CONVECTION THAT MOVED OUT OF IA EARLY IN
THE MORNING HAS DISSIPATED ACROSS NORTHEAST MO. DEWPOINTS HAVE
NUDGED UP INTO THE LOWER 70S. EXPECT SCATTERED CONVECTION TO
INCREASE DURING THE AFTERNOON HOURS DURING PRIME HEATING AND THEN
DISSIPATE LATER THIS EVENING.

TPS
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jul 4, 4:45 AM CDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
445 AM CDT WED JUL 4 2007

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
445 AM CDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING FOR PARTS OF NORTHEAST AND EAST CENTRAL MISSOURI AND WEST
CENTRAL AND SOUTHWEST ILLINOIS...ROUGHLY ALONG AND NORTHEAST OF A
LINE FROM SHELBINA MISSOURI TO SAINT LOUIS TO MOUNT VERNON
ILLINOIS. THE PRIMARY SEVERE THREAT WILL BE DAMAGING WIND GUSTS
WITH A SECONDARY THREAT FOR LARGE HAIL. ELSEWHERE...THERE WILL BE
A CHANCE FOR THUNDERSTORMS THROUGH TONIGHT. AN APPROACHING COLD
FRONT WILL BE THE MAIN FOCUSING MECHANISM FOR STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY FOR AREAS
MAINLY SOUTH OF INTERSTATE 70. STORMS ARE NOT EXPECTED TO BE
SEVERE.

THE CHANCE FOR THUNDERSTORMS WILL RETURN MONDAY NIGHT AND TUESDAY
FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING FOR
NORTHEAST AND EAST CENTRAL MISSOURI AND WEST CENTRAL AND SOUTHWEST
ILLINOIS. SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:11 PM CDTSevere Thunderstorm WarningLSXSaint Clair, Washington40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.